MAUDE Adverse Event Report: SUNRISE MEDICAL (US) LLC JAY FUSION; CUSHION

SUNRISE MEDICAL (US) LLC JAY FUSION; CUSHION
Model Number JAY FUSION
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code Localized Skin Lesion (4542)
Date of Event 10/24/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On october 24, 2025, the dealer called to report that the air bladder is leaking air, and the dealer thinks it is leaking around the valve.Customer service agent had the dealer do a suds test.Dealer stated the valve was not tight, tightened the valve and there were no bubbles.Dealer states that it is the only place it would leak air.He did not check the seams, not the bladder itself.He added air to determine if it would hold air.Per the dealer, the user states she got the cushion because "she already had bed sores" and now, they are worse.The air started leaking 2 weeks ago.The user went to a wound care center on the previous date and is due to go back in 2 weeks and would be seeing a nurse.User is 5'5, 235 lbs.And born (b)(6).Dealer states he will give it 24 hours to see if the leak has stopped.There were no updates and no further complaints made on this issue, so it can be concluded that the tightening of the valve resolved the issue.
 
Additional Manufacturer Narrative
Background information: the age of the wheelchair cushion at the time of the complaint was approximately 260 days.Jay fusion cushion owner's manual states: "prior to prolonged sitting, any cushion should be tried for a few hours at a time while a clinician inspects your skin to ensure that red pressure spots are not developing.You should regularly check for skin redness.The clinical indicator for tissue breakdown is skin redness.If your skin develops redness, discontinue the use of the cushion immediately and see your doctor or therapist.The jay fusion cushion is designed to help reduce pressure.However, no cushion can completely eliminate sitting pressure or prevent pressure sores.The fusion cushion is not a substitute for good skin care including but not limited to; proper diet, cleanliness, and regular pressure reliefs." discussion: in reviewing the complaint, the dealer reports that the end user's foam base for their jay fusion cushion was leaking air.The end user claims to have already had pressure sores prior to ordering this cushion.The most probable cause would be the end user not following the directions/warnings in the owner's manual and using the cushion in a prolonged manner after there were noticeable abnormalities and the malfunction of the valve by not continuously maintaining the intended form or air.The cushion should be inspected to check for abnormalities prior to use.If proper support is not provided, the end user should discontinue using the cushion and immediately contact their sunrise medical supplier.According to the jay fusion cushion owner's manual, any cushion should be tested against the user's skin to ensure skin redness does not occur.If the end user's skin develops redness, they are to discontinue the use of the cushion immediately and see their doctor or therapist.Conclusion: the reported event is most likely a product malfunction.However, the user should have made sure the device was functioning as intended before continued use that could possibly lead to worse pressure sores than she had already previously had.The product in question met all product specifications before release for distribution at the time of shipping to the customer.This device is used for treatment, not diagnosis.The failure mode has been previously reported per 21 cfr 803.50.

Brand Name
JAY FUSION
Common Device Name
CUSHION
Manufacturer (Section D)
SUNRISE MEDICAL (US) LLC
2842 n. business park ave.
fresno CA 93727
Manufacturer (Section G)
SUNRISE MEDICAL TECNOLAGIAS S A DE CV
privada misiones no. 110
parque industrial misiones
tijuana, baja california 22425
MX   22425
Manufacturer Contact
paul barnhart
12002 volunteer blvd
mt.juliet, TN 37122
MDR Report Key23650925
Report Number9616084-2025-00089
Device Sequence Number17349649
Product Code IMP
UDI-Device Identifier00016958056563
UDI-Public(01)00016958056563(10)2262025
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberJAY FUSION
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2025
Initial Report FDA Received Date11/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/06/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization; Required Intervention;
Patient Age64 YR
Patient SexFemale
Patient Weight107 KG